Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kurtyo

Allergic reaction or normal experience?

Recommended Posts

Been on differin cream for 3 weeks

2 days ago my face started feeling very very dry and itchy, the skin under my eyes is flakey and kinda scaley

just wondering is this normal? or a bad reaction?

I have done a bit of research and many sites say that redness, itchyness and scaly skin is normal and others say to seek a doctor if this occurs

I'm kinda worried and scared I might be doing more harm than good to my skin

Share this post


Link to post
Share on other sites

That sounds pretty normal. You can add in a moisturizer and that will help the symptoms subside.

Please read the following post on how topical retinoids work and why patience and perseverance is required when using topical retinoids: http://www.acne.org/messageboard/Info-reti...ial-t98395.html Please also realize that at least three months on the medication is required for noticing full benefit. You may experience an 'initial breakout' (explained in previous link) that's due to the purging effect of retinoids.

It's important to also use a gentle cleanser (unmedicated!) while on Differin or any other retinoid and at least until you've gotten used to the retinoid. Here's a link to cleansers that are recommended for use with the acne.org regimen, but they work for any regimen because they're gentle: http://www.acne.org/findingsupplies2.php#step1

And here's a link to recommended gentle moisturizers: http://www.acne.org/findingsupplies2.php#step3

Share this post


Link to post
Share on other sites

ahk so even though this peeling and itchyness is far worse than the first 2 weeks i used it is normal?

there is also slight redness but i assume that it's negliable since its not very apparent or wide spread.

skin just feels like im very sun burned atm

also proactive moisturising lotion okae to use? its also spf 15 =]

Share this post


Link to post
Share on other sites

I don't know the ingredients in the moisturizing lotion or if it is medicated or not. If it is medicated, I wouldn't use it.

The following two links are to websites that list comedogenic ingredients. You can research the ingredients in your product(s) and determine if any might be problematic. The second link is to a PDF so if your computer is old or cranky, your computer might freeze. Remember that the further down on the list of ingredients, the less percentage of that ingredient is in the product. So a comedogenic ingredient that is in the last half of an ingredient list may or may not cause you problems. http://www.zerozits.com/Articles/acnedetect.htm#inglist

http://facerealityskincare.com/img/Pore%20...Skin%20Care.pdf

If the Proactive lotion doesn't have a large amount (in the first half of the ingredients list) of any of the comedogenic ingredients in the above lists, then I'd say it's probably just fine to use. :)

Share this post


Link to post
Share on other sites

last question

derm gave me a large container of Emulsifying ointment BP for my exma, just to keep the skin hydrated, i was told to apply on cheeks if they get itchy

so i could use this over a moisturiser are night?

thanks for all the help and the speedy replies, very appreciated

Share this post


Link to post
Share on other sites
last question

derm gave me a large container of Emulsifying ointment BP for my exma, just to keep the skin hydrated, i was told to apply on cheeks if they get itchy

so i could use this over a moisturiser are night?

thanks for all the help and the speedy replies, very appreciated

I don't know the ingredients in the Emulsifying ointment but it appears to have many waxes in it; usually they're not bad for acne.

I did find instructions for the Emulsifying ointment. If you use it after any other product, be sure to wait a few minutes after applying the ointment before applying the next product. But I don't think you'd need another moisturizer on top of the Emulsifying ointment as it's suggested for very dry skin and should soothe even retinoid-bothered skin. That ointment may be all you need without using another moisturizer. Just see how it works and proceed with a small amount to make sure your skin's not annoyed with you. :)

Good luck, it's great you're researching and trying to find out more about what you're taking/using.

Share this post


Link to post
Share on other sites

Haha yeah I used the ointment before I went to bed, very hard to wash off without cleanser and the only one I have was one with salysilic acid which I don'want to use atm lol

skin is a bit less dry but still irritated, more red than usual though =[

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×